18 answers

Yeast Infection Treatment During or After Antibiotic Treatment?

Hi Ladies, this might be TMI but I'm desperate and maybe one of you have experienced the same thing and can help me. I'm on Amoxicillin for Strep Throat for 48 hours now (this means I have 8 more full days of treatment) and even though I've eaten 2 yogurt cups each of the past 2 days I already have a yeast infection (I'm sure it's that and nothing more but it's awful, discharge and itching)... my question is this, do I start treating the yeast infection *now* or do I have to wait until my course of Amoxicillin is over in 8 days? If I treat now before the end of my Amoxicillin will the yeast infection come back when I'm done with Monistat (or similar treatment?) Please help, I'd be grateful for any advice! Many Thanks! ~m.

What can I do next?

So What Happened?™

Wow you all are amazing, I got so much good advice and support! Thanks everybody! I'm still on my Amoxicillin but I took the suggestion to use plain yogurt as a topical medicine and am *amazed* at the relief I feel :) I am keeping a 3-day pack of Monistat for use at the end of my course of antibiotic, and I got some acidophilus caps (didn't know I could get that in pill form) and am continuing to eat yogurt. And now my toddler daughter is on antibiotics for Strep... she can't get a yeast infection like I did, can she? I'm feeding her yogurt daily in the hopes of keeping her system balanced. Thanks for your suggestions everyone, *Peace*! :)

More Answers

Hi M.,

Yogurt is good for prevention of yeast on a day to day basis but you need a more potent way to avoid it during a round of antibiotics. Go to the local health store and get a probiotic in pill form. It will prevent it next time. Right now you need something even stronger. Tanalbit by Intensive Nutrition will rid your entire body of yeast within 3 months if you take it regularly. Yeast, when it shows itself in the vaginal canal or in the mouth (as thrush) then your entire body is already eaten up with it. It can be a major undertaking to manage it because you have to remove all types of sugar from your diet.

Yeast is talked about like it is fairly minor but it can be a precursor to so many major diseases because it breaks your immune system down so quickly. If you have any questions about what I said, please PM me and ask.

God bless,

M.

2 moms found this helpful

Just treet it twice if need be. Treat now, so you have some relief.

1 mom found this helpful

I used to get a yeast infection from taking Amoxicillin, also. I would treat with Monistat, and it would clear up for a couple of day, and then come back. I would always end up taking another prescribed medication to clear it up when I was done with the Amox. I spoke with my doctor about it, and he said it could be a mild allergy to amoxicillin. I no longer take amoxicillin as an antibiotic, and haven't had a problem since. I actually have it listed as an allergy now. I get a z-pak or take Cipro (or generic) or Bactrim when I need an antibiotic. I do also have to point out that when I was in the hospital, I developed a pretty severe allergy to Penicillin after being on it via I.V. for several days. You may not have an allergy, but I would suggest asking the doctor for a different antibiotic next time so you don't have this problem in the future.

1 mom found this helpful

Hi, you can ask your doctor for a pill that will help with the infection now even though you are on anitbiotics (although it doeasn't always work for me but it may for you). Second, get some plain yougurt and, instead of eating eat, rub a little...down there, wear a pad, and you should feel some relief in no time. If that doesn't work, try some vagisil cream and in a couple of days do a home yeast infection kit thingy. I know the yougurt thing sounds disgusting but it always works for me.
Good luck.

1 mom found this helpful

Call your Dr. for the Diflucan and start it right away. Also use the Monistat cream just on the surface for relief on the irritated tissues. Or just use the monistat internally as directed right away. You do not need to wait. Also I would continue eating the yogurt, and even Yoplait yogurt has the live cultures in it. You can also take an oatmeal bath to help with the itching and irritation. Hope that helps.

1 mom found this helpful

Diflucan works great for me (I have adverse reactions - worse itching and burning - from the over-the-counter yeast treatments). One pill and I usually feel better in 24 hours. You may need a second pill to take if the symptoms continue because of the antibiotic.

1 mom found this helpful

That is a very common side effect of Amoxicillin. I would contact your dr. to be tested to make sure that that it, but you should be able to start treatment now. My dr. sometimes gives me a prescription for something when I get the prescription for amoxicillin just in case I need it.

1 mom found this helpful

I used to get yeast infections all the time and now haven't had one since I've started our balanced, patented nutrition! The best way is to avoid the yeast infection by prevention with better nutrition. For now, start drinking cranberry juice and eat Greek yogurt and see if that can help. I love not having a yeast infection for the past 14 years!!! Thank you for reminding me how awful they are! --R. H.

1 mom found this helpful

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.